Does Levothyroxine cause weight gain?

Hello, since I started taking Levothyroxine my weight has increased so that I am now 2 stone heavier than my normal weight despite the fact that I eat very carefully and walk my two dogs for at least an hour and a half every day up some very steep hills. I believe my weight gain is caused by the Levothyroxine. Has anyone else found they have gained weight since starting to take Levothyroxine? My current dose is 75mcg. I'd really appreciate hearing others views on this.

4 Replies

oldestnewest
  • You may care to read a blog wrote sometime ago:

    Maybe Levothyroxine Does Make Us Gain Weight?

    thyroiduk.healthunlocked.co...

    Rod

  • Thanks for the question petalpc and the reminder of the answer Rod. From my own experience I have put on weight like so many others and it drives me up the wall at times.

  • This is the explanation from Dr Lowe

    web.archive.org/web/2011031...

    This is also a link just for information but some links may not work due to it being an archived site.

    web.archive.org/web/2010122...

  • Hi Have you been tested for Free T3, often T4 does not convert in the body to Free T3 , as it should T3 can be had on a script if needed. ( start very slowly) , that does lower the TSH but also normally makes the difference with weight.I need my FT3 near the top of range ,like a lot of people on thyroid treatment.

    Best wishes,

    Jackie

You may also like...